# SDR 2002FA0001184

- Difficulty date: October 14, 2002
- Submitted: October 14, 2002
- Operation: General aviation
- Engine: Cont IO520D
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Collar
- Part number: 626739
- Condition: Distorted
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IN ASSEMBLING A NEW STANDARD GOVERNOR OIL TRANSFER COLLAR TO THE CRANKSHAFT IT WAS FOUND TO BIND ON THE JOURNAL.  PRIOR TO DIASSEMBLING THE COLLAR HALVES THE INSIDE DIAMETER WAS NOTED TO BE SMOOTH AND COLLAR TO JOURNAL CLEARANCE WITHIN NEW LIMITS.  ONCE THE COLLAR HAD BEEN DISASSEMBLED AND REASSEMBLED A STEP OF APPROXIMATELY .001 INCH WAS FOUND AT THE PARTING SURFACES. INSTALLING THE COLLAR ON THE CRANKSHAFT AND TORQUING IT IN PLACE CAUSED IT TO BIND IN AN INTERFERENCE FIT. IT APPEARS THE TWO HALVES ARE UNDER SOME TORSIONAL STRESS WHICH IS RELIEVED UPON TAKING THEM APART. THIS IS NOW THE FOURTH CONSECUTIVE COLLAR ORDERED FROM OUR AVIALL DISTRIBUTOR TO EXHIBIT THESE CHARACTERISTICS.  CALLS HAVE BEEN MADE TO TELE
